MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the radial vein.A 5.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon burst when the pressure reached to the working pressure.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator device 5x40x75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 2mm proximal of the proximal markerband and extending approximately 45mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual and tactile examination identified damage to the tip.This type of damage most probably occurred due to excessive force being applied to the device when attempting to advance/cross the lesion.No issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10212843
Report Number2134265-2020-08727
Device Sequence Number13983524
Product Code LIT
UDI-Device Identifier08714729809678
UDI-Public08714729809678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2022
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0024375197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight64